[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IPk] Site

> Sara -
> Could well be an infection. Not sure. I would definitely recommend getting
> a doctor to look at it, as these things can occasionally get out of
> control.
> Last month I had period of rashes in the vicinity of my infusion sets. Not
> always under the tape, but sometimes an inch or two away from it. On one
> occasion a fluid filled blister came up, again not at the site,
> but an inch
> or so away. Weird. I kept an eye on it, and it went after day or so. My
> period of rashes has now gone.
> John

So John,
did you follow the advice you gave Sara?  Did you have the doctor check out
your rashes?  I ask because I seem to have the problem right now.  I changed
my site a few days ago but stuffed up because it was a little bit too close
to the last one.  The tape actually covered the old site.  Not a problem (I
thought), the tape will stop any nasties getting in - not that I've had a
problem with infections.

But the next day when I looked (possibly because I felt a warm/itchy glow),
it looked as if the hole had pus in it.  I peeled the corner of the tape off
and cleared it - it looked fine. I thought maybe it was just a scab starting
to form but couldn't breathe.  So I cut the tape back to expose it to the

Today, it starts feeling warm so I check again.  This time it looks red
under the tape. I cursed and sweared and prevaricated but didn't really have
a choice.  New set required.  I changed site to the other side (as far as
poss away from the problem area).  What was really irritating was that there
was no infection.  But what a mess!  Both the actual holes in the vicinity
were as clean as a whistle and no inflammation.  But all around where the
tape had been, there was five red lumps - not dissimilar to a mosquito bite
and with blotches spreading out.

Been using the same tape since March with no problem. No change in insulin.
And no idea why the site reacted so.

May my period of rashes soon be over,
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml